MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Codes Defective Device (2588); Scratched Material (3020)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that iol found to be defective.Additional information received and stated that, iol found to have scratch on the lens, removed on the same procedure.Additional information has been requested.
 
Event or Problem Description
Additional information has been received and stated that there was no patient harm reported.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the iol.Iol returned posterior surface up instead of anterior surface up in the iol case.A significant amount of solution is dried on both surfaces of the optic and haptics.The haptics are intact.The optic is scratched/marked-rejectable.The returned photo shows iol in a lens case.The iol is positioned posterior surface up instead of anterior surface up in the iol case.The reported damage cannot be confirmed from the returned photo.The product investigation could not identify a root cause for the reported complaint.The product was subject to handling and the reported damage was highlighted post implantation.The returned iol shows evidence of handling by the customer due to the presence of significant amount of solution.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16824706
Report Number9612169-2023-00324
Device Sequence Number6990483
Product Code MJP
UDI-Device Identifier00380652411165
UDI-Public00380652411165
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2025
Device Model NumberCNW0T6
Device Lot Number25271552
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; DISCOVISC OPHTHALMIC VISCOSURGICAL DEVICE; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexFemale